MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number C003D
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 analysis: the product was returned to ethicon for evaluation.Six boxes with twelve representative unopened samples each a total of seventy-two packages were received for analysis.Product code c003d.An overall review of the samples shows that one packet had a black foreign matter inside.In the remaining seventy-one packets no anomalies or issues related to foreign matter could be noted.Additionally, a photo was provided, and with the same condition as the received sample.Based on the information currently available, the foreign matter was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained via: please confirm if 72 individual packages were affected by the issue of "contamination by foreign matter".When the returned devices were observed at (b)(4) site, there was a foreign matter inside one pac.Also, 5 unopened box covered shrinks were received.So, the qty of involved is one and returned is 72.Was the sterility of the device compromised? yes.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(4).Please perform and document the follow-up attempt for product return.Please.Document the shipment tracking number in the notes or rmao sections.The device has been received at (b)(4) and will be shipped.Please check rmao.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Before use on the patient, it was reported by a sales rep that, contamination by foreign matter occurred.It was a control release needle.No patient involvement.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SILK SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19822749
Report Number2210968-2024-07614
Device Sequence Number8728253
Product Code GAP
UDI-Device Identifier10705031023345
UDI-Public(01)10705031023345(11)231208(17)281130(10)TPBBXD
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC003D
Device Lot NumberTPBBXD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown